Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 2, NWS Corpus Christi, TX

January 17, 2014Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this red flag warning at Jan 17, 2014, 11:02 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 17, 2014, 11:02 AM CST (17:02 UTC)
Expired
Jan 17, 2014, 3:01 PM CST
In force
4 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2014-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2014-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WWUS84 KCRP 171702
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1102 AM CST FRI JAN 17 2014

...RED FLAG WARNING FOR THE SOUTHERN COASTAL BEND COUNTIES...

.MUCH DRIER AIR HAS ENTERED SOUTH TEXAS IN WAKE OF A COLD FRONT
PASSAGE THIS MORNING. AS A RESULT...RELATIVE HUMIDITY VALUES HAVE
DRASTICALLY LOWERED THIS LATE MORNING. IN ADDITION...STRONG WINDS
JUST ABOVE THE SURFACE WILL MIX DOWN. THIS COMBINATION WILL LEAD
TO CRITICAL FIRE WEATHER ACROSS THE SOUTHERN COASTAL BEND.

TXZ242>244-180000-
/O.NEW.KCRP.FW.W.0002.140117T1702Z-140118T0000Z/
KLEBERG-NUECES-SAN PATRICIO-
1102 AM CST FRI JAN 17 2014

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
CRITICALLY LOW RELATIVE HUMIDITIES FOR THE SOUTHERN COASTAL BEND...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* AFFECTED AREA...KLEBERG...NUECES...SAN PATRICIO.

* TIMING...FROM LATE THIS MORNING THROUGH 6 PM.

* WIND...NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.
  WINDS SHOULD GRADUALLY DECREASE THROUGH THE LATE AFTERNOON. 

* HUMIDITY...DECREASING TO 15 TO 25 PERCENT ACROSS THE INLAND
  PORTIONS...WITH VALUES BETWEEN 30 TO 40 PERCENT ALONG THE
  IMMEDIATE COAST.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$

CB
1 follow-up statement
071 
WWUS84 KCRP 172101
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
301 PM CST FRI JAN 17 2014


TXZ242>244-172215-
/O.CAN.KCRP.FW.W.0002.000000T0000Z-140118T0000Z/
KLEBERG-NUECES-SAN PATRICIO-
301 PM CST FRI JAN 17 2014

...RED FLAG WARNING IS CANCELLED FOR CRITICAL FIRE WEATHER FOR THE
SOUTHERN COASTAL BEND...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
RED FLAG WARNING. 

WINDS HAVE FALLEN TO BELOW CRITERIA AND RELATIVE HUMIDITY VALUES
ARE SLOWLY CLIMBING. THEREFORE THE RED FLAG WARNING HAS BEEN
CANCELLED.

$$

CB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Jan 17, 9:57 AM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Jan 17, 9:57 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
957 AM CST FRI JAN 17 2014

.DISCUSSION...CHANGES MADE MAINLY TO THE HOURLY TEMP AND DEWPOINT
GRIDS TO REFLECT TRENDS. THE FRONT IS DRAPED ALONG THE SOUTHERN
EXTENT OF THE CWA WITH MUCH DRIER AIR FILTERING IN BEHIND AS
CURRENT DEWPOINTS ACROSS THE NORTHERN AREAS REPORTING TO BE IN THE
20S. CONTINUE NOT TO EXPECT WINDS TO REACH RED FLAG
CRITERIA...HOWEVER BREEZY CONDITIONS ALONG THE COAST SHOULD LEAD
TO ELEVATED FIRE WEATHER CONCERNS HEADING INTO THIS AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 523 AM CST FRI JAN 17 2014/

DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 12Z TAF'S.

AVIATION...A WEAK COLD FRONT WILL MOVE THROUGH S TX THIS MORNING
BRINGING DRIER CONDITIONS TO THE AREA AND MAINTAINING VFR
CONDITIONS THROUGH TODAY AND TONIGHT. A NLY WIND WILL BECOME
MODERATELY GUSTY ALONG THE COAST THROUGH EARLY
AFTERNOON...DECREASING THROUGH LATE AFTERNOON. A LIGHT E WIND WILL
DVLP TONIGHT BECOMING SE ON SAT. THE ONSHORE WIND WILL BRING
MOISTURE BACK INTO S TX TONIGHT BUT SHOULD REMAIN VFR INTO
SATURDAY MORNING.

PREV DISCUSSION... /ISSUED 346 AM CST FRI JAN 17 2014/

SHORT TERM (TODAY THROUGH SATURDAY)...A WEAK COLD FRONT AND
ASSOCIATED HIGH PRESSURE WILL BUILD INTO THE CWA THROUGH THE MORNING
HOURS. ISOLD -SHRAS OVER THE GULF WATERS ARE EXPECTED TO CONTINUE
THROUGH THE MORNING AS THE COLD FRONT MOVES S ACROSS THE AREA.
THEREFORE KEPT A 20 POP THROUGH 18Z FOR THE COASTAL WATERS...BUT AM
NOT EXPECTING ANY SIGNIFICANT PRECIP OVER LAND DUE TO LACK OF
INSTABILITY OR SUFFICIENT MOISTURE. A DRIER AIRMASS WILL FILTER INTO
S TX THROUGH THE DAY. DESPITE ABUNDANT SUN...TODAY'S HIGHS WILL BE
SLIGHTLY COOLER IN THE MID TO UPPER 60S. LOWS TONIGHT WILL BE A FEW
DEGREES COOLER RANGING FROM THE UPPER 30S ACROSS THE NORTH TO MID
40S ACROSS THE SOUTH AND AROUND 50 ALONG THE IMMEDIATE COAST.
ONSHORE FLOW QUICKLY RETURNS TONIGHT AS THE SURFACE HIGH SHIFTS EAST
OF THE AREA. THIS WILL LEAD TO INCREASING TEMPS AND MOISTURE BACK
INTO S TX THROUGH SATURDAY. SOME MODELS PROG PRECIP OVER THE COASTAL
WATERS ON SAT...BUT FOR NOW WENT WITH A SILENT 10 POP FOR THE
COASTAL COUNTIES AND COASTAL WATERS.

FIRE WEATHER...ALTHOUGH MN RH VALUES ARE EXPECTED TO BE 20-30
PERCENT AREA WIDE TODAY...WINDS SHOULD REMAIN GENERALLY LIGHT ACROSS
MOST OF S TX WITH NO FIRE WEATHER CONCERNS ANTICIPATED AT THIS TIME
FOR N AND W PORTIONS OF THE CWA. THE EXCEPTION WILL BE CLOSER TO THE
COAST WHERE WINDS WILL BRIEFLY BE BREEZY...LEADING TO AN ELEVATED
FIRE DANGER THREAT...POSSIBLY CRITICAL FOR AN HOUR OR SO ACROSS
NUECES AND KLEBERG COUNTIES.

MARINE...A MOD TO STRONG N WIND IS EXPECTED TO DVLP ACROSS THE
COASTAL WATERS THROUGH MID MORNING. WINDS ARE EXPECTED TO REACH
BORDERLINE ADVISORY CRITERIA BETWEEN 9 AM TO 11 AM. WINDS WILL BEGIN
TO SUBSIDE THROUGH MID AFTERNOON. HIGH PRESSURE WILL SHIFT E TONIGHT
LEADING TO A WEAK TO MOD ONSHORE FLOW LATER TONIGHT AND INTO
SATURDAY. ISOLD -SHRA'S WILL CONTINUE THIS MORNING THEN END FROM N
TO S.

LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...THE GFS/ECMWF
DETERMINISTIC PROG A SERIES OF UPPER DISTURBANCES TO MOVE SWD ACRS
THE PLAINS/MIDWEST DRG THE PERIOD RESULTING IN A MEAN TROUGH OVER
THE ERN CONUS. THE SFC REFLECTIION OF ONE SYSTEM IS EXPECTED TO MOVE
ACRS THE CWA/MSA LATE MONDAY/EARLY TUESDAY. BASED IN PART ON GFS
PWAT OUTPUT...ANTICIPATE THAT ISOLD SHOWER ACTIVITY WL DEVELOP ALONG
THE BOUNDARY AS IT MOVES ACRS THE MSA. THERE IS A RISK FOR ELEVATED
FIRE DANGER CONDITIONS OVER MAINLY THE ERN CWA TUESDAY AFTER FROPA.
OWING TO THE FOREGOING FROPA DRY ATMOSPHERIC CONDITIONS ARE EXPECTED
WEDNESDAY. THE GFS PROG ISENTROPIC LIFT TO DEVELOP THURSDAY YET
CONDENSATION PRESSURE DEFICITS ARE EXPECTED TO REMAIN FAIRLY HIGH
(300K ISENTROPIC LEVEL.) THUS EXPECT INCREASING CLOUDS YET NO PCPN.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    67  46  72  51  72  /  10   0  10  10  10
VICTORIA          66  37  69  46  71  /  10   0  10  10  10
LAREDO            68  46  73  46  75  /   0   0  10  10   0
ALICE             68  42  72  48  75  /  10   0  10  10   0
ROCKPORT          67  48  67  53  67  /  10   0  10  10  10
COTULLA           67  39  71  43  73  /   0   0  10   0   0
KINGSVILLE        68  45  72  49  75  /  10   0  10  10  10
NAVY CORPUS       67  50  68  55  67  /  10   0  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

&&

CB/85...SHORT TERM
Hazardous weather outlook, Jan 17, 5:24 AM CST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
524 AM CST FRI JAN 17 2014

GMZ230-235-250-255-270-275-TXZ229>234-239>247-181130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
524 AM CST FRI JAN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ELEVATED FIRE DANGER ACROSS THE COASTAL COUNTIES FOR GUSTS UP TO
25 MPH AND RELATIVE HUMIDITY VALUES 25 TO 30 PERCENT.

SMALL CRAFT ADVISORY FOR THE NEARSHORE WATERS FROM BAFFIN BAY TO
PORT ARANSAS OUT TO 20 NAUTICAL MILES AND THE OFFSHORE WATERS FROM
BAFFIN BAY TO PORT OCONNOR FROM 20 TO 60 NAUTICAL MILES OFFSHORE
FROM MID MORNING UNTIL 6 PM CST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORIES MAY BE REQUIRED TUESDAY FOR THE COASTAL
WATERS IN RESPONSE TO ANOTHER COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/WC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 3:21 AM CSTSmall Craft AdvisoryCRP15 hr

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.